Results 1 to 8 of 8

Thread: So glad I found this site!

  1. #1
    Join Date
    Dec 2012
    Posts
    4
    Thanks
    4
    Thanked 5 Times in 3 Posts

    Post So glad I found this site!

    It's been almost a year and a half since I was diagnosed and began taking Plaquenil (200 mg twice a day). The initial side effects were a dull headache, getting very tired by mid-day and very vivid dreams and realistic nightmares. The first two effects eventually subsided (or I adjusted to them) but the dreams continue. I feel exhausted when I wake up and it is hard to shake off the dreams. Both of my doctors kind of blew off my questions about this being a side effect of Plaquenil, but one did suggest I "google it" to see what I could find. That's when I found this site. It's a relief to know that these dreams are experienced by others who are on the same meds, because I was beginning to worry that I was losing it! I take one dose with breakfast and the other in the evening. Sounds like a need to ask my dr. if it's OK to take both of them earlier in the day.

  2. #2
    tgal's Avatar
    tgal is offline Super Moderator Super ModeratorEmperor of the Solar System
    Join Date
    Jan 2010
    Location
    Houston, Texas
    Posts
    4,521
    Thanks
    1,547
    Thanked 1,741 Times in 1,211 Posts

    Default

    I never had any probl with plaquenil but I did want to stop in and wwelcome you to the WHL family. We are glad that you found us and I look foreward to getting to know you!
    Mari

    Success is not final, failure is not fatal: it is the courage to continue that counts.

    ~Winston Churchill~







  3. #3
    Join Date
    May 2007
    Location
    Seaside, Ca.
    Posts
    3,871
    Thanks
    196
    Thanked 948 Times in 732 Posts

    Default

    Hi Katie,
    Welcome to WHL.
    There has been a study that showed that smaller, shorter people should only take 200 mg. per day. There was a thread here about it, and my ophthalmologist told me about it. I do just fine taking it once a day.
    Hugs,
    Marla

  4. #4
    Join Date
    May 2010
    Posts
    980
    Thanks
    57
    Thanked 309 Times in 250 Posts

    Default

    I can relate to the dreams KatieZ. Very macabre, strange things, very vivid. What I've done is move my 2nd daily dose up. I used to do 5am and 5pm, to "even" things out, thinking it in the terms of an anti-biotic. But my rheumy said it's a "total" thing, and that it doesn't matter when/how I take my 400 total dose. All at once is a bit tough on my stomach, but 5am with breakfast and 11am with lunch works real well, and my dreams are greatly diminished. Ask your doc about yours. Also, you might ask him if you need 400. Some folks do fine with 300. Don't do that on your own though. Talk with your doc.

    btw, "Welcome to WHL forums!"
    "There but for the grace of God, go I."
    "... His mercy endureth for ever."

  5. The Following User Says Thank You to jmail For This Useful Post:

    Saysusie (12-26-2012)

  6. #5
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Location
    Victorville, California
    Posts
    7,689
    Blog Entries
    9
    Thanks
    1,563
    Thanked 912 Times in 576 Posts

    Default

    Hi Katie and welcome to our family. I am glad that you found us and that you discovered that the bad dreams were not just a phenomenon only experienced by you. Plaquenil is a cumulative drug and that when it is taken depends greatly upon how each individual reacts to it. So, changing your dosage times so as not to experience the vivid dreams should not affect how well the drug works for you.
    I hope that you find great information on our site here and I know that you will find that our family is filled with kind, generous, and caring people.

    Peace and Blessings
    Namaste
    Saysusie
    Look For The Good and Praise It!

  7. The Following 2 Users Say Thank You to Saysusie For This Useful Post:

    KatieZ (12-26-2012), tgal (12-26-2012)

  8. #6
    Join Date
    Dec 2012
    Posts
    4
    Thanks
    4
    Thanked 5 Times in 3 Posts

    Default

    Thanks to all of you for the warm welcome! I appreciate your comments and suggestions. It's good to interact with others who understand what you are experiencing. I don't talk about it much to others and try to stay very positive, reminding myself that I have so many blessings in my life. You have provided me with some things I can discuss with my doctor and will hopefully be able to reduce my dosage or at least take my second dose early in the day. I've found more information on the WHL forum than any other sites I've visited. Thanks very much.

    KatieZ

    "Life isn't about waiting for the showers to pass. It's about learning to dance in the rain." - Vivian Greene

  9. The Following User Says Thank You to KatieZ For This Useful Post:

    Saysusie (01-09-2013)

  10. #7
    Join Date
    Mar 2011
    Location
    pinjarra, western australia
    Posts
    2,901
    Blog Entries
    1
    Thanks
    1,387
    Thanked 1,611 Times in 1,103 Posts

    Default

    i found out a few things about plaquenil that might help you.....

    plaquenil works by creating a chemical reaction within your stomach.
    it mixes within you and creates a new solution that is then used by your body.

    this solution is what causes all of the side effects.
    one of the easiest ways to reduce the effects is to eat something straight away after taking plaquenil.

    it takes about 6 hours for the body to absorb all of the plaquenil. side effects should have stopped by this time.


    also welcome to our cyber family !!!

  11. The Following User Says Thank You to steve.b For This Useful Post:

    Saysusie (12-27-2012)

  12. #8
    Join Date
    Jan 2013
    Posts
    87
    Thanks
    3
    Thanked 27 Times in 17 Posts

    Default

    Hi Katie, Im new on here as well, just wanted to let u know I had the same experience on that med as well, in fact it progressed into terrible suicidal thoughts. I cant even count how many times a day death was on my mind, hourly. So i got off it and now im on Cellcept, its not great either but i figure i can handle anything as long as i am ztill me in my head....no more terrible thoughts, not to say i dont get depressed ...

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •